Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 30, 2012, 8:08 PM CDT for 4 counties in Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 30, 2012, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Gove County, KS, Graham County, KS, Logan County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:35 PM CDT | TSTM WND GST 60 | Grainfield, KS | ESTIMATED 50-60 MPH GUSTS. |
| Jun 30, 8:39 PM CDT | TSTM WND GST 70 | Park, KS | FLAG POLE BEING BLOWN SIDEWAYS QUITE SIGNIFICANTLY. |
| Jun 30, 8:48 PM CDT | TSTM WND GST 60 | 8 N Park, KS | ESTIMATED 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS53 KGLD 010108
SVRGLD
KSC063-065-109-179-010215-
/O.NEW.KGLD.SV.W.0114.120701T0108Z-120701T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS...
GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 915 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
LEOVILLE TO 6 MILES NORTHWEST OF GOVE TO 13 MILES NORTH OF THE
MONUMENT ROCKS TO 11 MILES WEST OF SCOTT STATE LAKE...AND WAS
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAINFIELD...TASCO...GOVE...PARK...THE MONUMENT ROCKS...STUDLEY...
QUINTER...MORLAND...SAINT PETER...PENOKEE...HILL CITY...BOGUE AND
NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 113.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0108Z 294DEG 26KT 3954 10033 3902 10052
3894 10073 3871 10107
WIND...HAIL 70MPH 1.00IN
$$
THEDE5 follow-up statements
352
WWUS53 KGLD 010120
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM MDT SAT JUN 30 2012
KSC063-065-109-179-010215-
/O.CON.KGLD.SV.W.0114.000000T0000Z-120701T0215Z/
SHERIDAN KS-LOGAN KS-GOVE KS-GRAHAM KS-
820 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...SOUTHEASTERN LOGAN AND SHERIDAN COUNTIES UNTIL 915 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND EXTREME DAMAGING WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF NEW
ALMELO TO GOVE TO 9 MILES WEST OF GOVE TO 7 MILES WEST OF SCOTT STATE
LAKE...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS...STUDLEY...QUINTER...MORLAND...SAINT PETER...
PENOKEE...HILL CITY...BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 113.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0120Z 294DEG 26KT 3950 10023 3898 10042
3890 10063 3870 10101
WIND...HAIL 80MPH 1.00IN
$$
THEDE225
WWUS53 KGLD 010135
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM CDT SAT JUN 30 2012
KSC063-065-109-179-010215-
/O.CON.KGLD.SV.W.0114.000000T0000Z-120701T0215Z/
SHERIDAN KS-LOGAN KS-GOVE KS-GRAHAM KS-
835 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...SOUTHEASTERN LOGAN AND SHERIDAN COUNTIES UNTIL 915 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NEW ALMELO TO 9
MILES EAST OF GOVE TO 7 MILES SOUTH OF GOVE TO SCOTT STATE LAKE...AND
WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MORLAND...SAINT PETER...PENOKEE...HILL CITY...BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 113.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0135Z 294DEG 26KT 3946 10010 3894 10029
3886 10050 3866 10089
WIND...HAIL 70MPH 1.00IN
$$
THEDE958
WWUS53 KGLD 010150
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM MDT SAT JUN 30 2012
KSC063-065-109-179-010215-
/O.CON.KGLD.SV.W.0114.000000T0000Z-120701T0215Z/
SHERIDAN KS-LOGAN KS-GOVE KS-GRAHAM KS-
850 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...SOUTHEASTERN LOGAN AND SHERIDAN COUNTIES UNTIL 915 PM CDT...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PENOKEE TO 10 MILES SOUTH OF
COLLYER TO 12 MILES SOUTHEAST OF GOVE TO 9 MILES SOUTHEAST OF THE
MONUMENT ROCKS...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PENOKEE...HILL CITY...BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 113.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0151Z 294DEG 26KT 3941 9996 3889 10015
3881 10036 3868 10064
WIND...HAIL 70MPH 1.00IN
$$
THEDE747
WWUS53 KGLD 010206
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
906 PM CDT SAT JUN 30 2012
KSC063-065-109-179-010215-
/O.CON.KGLD.SV.W.0114.000000T0000Z-120701T0215Z/
SHERIDAN KS-LOGAN KS-GOVE KS-GRAHAM KS-
906 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...SOUTHEASTERN LOGAN AND SHERIDAN COUNTIES UNTIL 915 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HILL CITY TO 6
MILES NORTH OF WAKEENEY TO 11 MILES NORTH OF UTICA TO 12 MILES NORTH
OF DIGHTON...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BOGUE AND NICODEMUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 113.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0206Z 294DEG 26KT 3949 9983 3910 9984
3879 10012 3864 10052
WIND...HAIL 70MPH 1.00IN
$$
THEDE072
WWUS53 KGLD 010211
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT SAT JUN 30 2012
KSC063-065-109-179-010222-
/O.EXP.KGLD.SV.W.0114.000000T0000Z-120701T0215Z/
SHERIDAN KS-LOGAN KS-GOVE KS-GRAHAM KS-
911 PM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM...GOVE...SOUTHEASTERN
LOGAN AND SHERIDAN COUNTIES WILL EXPIRE AT 815 PM MDT/915 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3913 9961 3912 10014 3870 10016 3871 10118
3898 10084 3906 10064 3957 10051 3956 9960
TIME...MOT...LOC 0212Z 294DEG 26KT 3947 9978 3908 9979
3877 10007 3862 10047
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:23 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 30, 6:23 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 523 PM MDT SAT JUN 30 2012 .UPDATE... ISSUED AT 510 PM MDT SAT JUN 30 2012 MADE MINOR TWEEKS TO THE FORECAST FOR THIS EVENING DUE TO THE LINE OF STORMS PROGRESSING EAST FASTER THAN ANTICIPATED. DURING THE LATE EVENING THE HIGHER PRECIP. CHANCES SHIFT BACK WEST AS ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES INTO THE AREA. STORM ACTIVITY STILL LOOKS TO DISSIPATE AFTER MIDNIGHT. ALSO UPDATED THE WIND FORECAST. AHEAD OF THE STORMS WINDS ARE FROM THE EAST. ONCE THE STORMS MOVE THROUGH WINDS BECOME ERRATIC WITH GUSTS UP TO 40 OR 50 MPH. WINDS SLOWLY DECLINE BEHIND THE STORMS...ALTHOUGH THE VARIOUS OUTFLOW BOUNDARIES MAKE PICKING A DIRECTION TRICKY BUT WINDS SHOULD GENERALLY COME AROUND TO THE SOUTH. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 202 PM MDT SAT JUN 30 2012 NEXT IN A SERIES OF SHORTWAVE TROUGHS IS ALREADY MOVING INTO NORTHERN CO...WITH MODERATELY UNSTABLE AIR MASS IN PLACE ACROSS CWA. INITIAL IMPRESSIONS WERE THAT STABLE AIR BEHIND FIRST EXITING SHORTWAVE WOULD BE ENOUGH TO LIMIT THUNDERSTORM INITIATION UNTIL 00Z...HOWEVER HIGH BASE SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG CONVERGENCE ZONE ALONG EASTERN EXTENT OF SURFACE TROUGH. AS SHORTWAVE TROUGH OVER NORTHERN COLORADO MOVES EAST THIS ACTIVITY SHOULD INCREASE IN COVERAGE THROUGH LATE AFTERNOON/EARLY EVENING. LLJ DEVELOPS AROUND 00Z...AND WILL HELP SUPPORT SHEER PROFILES FAVORABLE FOR HIGH WIND/HAIL THREAT THIS AFTERNOON AND EVENING. ANY THUNDERSTORM ACTIVITY SHOULD END BY AROUND 09Z AS SHORTWAVE MOVES EAST. NEXT WEAK SHORTWAVE IS EXPECTED TO ARRIVE LATE AFTERNOON/EARLY EVENING ON SUNDAY AND COULD BRING ISOLATED THUNDERSTORM CHANCES TO THE AREA...POSSIBLY A REPEAT OF TONIGHT WITH HIGH BASED SHOWERS/THUNDERSTORMS. I KEPT COVERAGE LIMITED TO ISOLATED DURING THE AFTERNOON PERIOD WITH TIMING OF INITIATION STILL FAVORED IN THE EVENING. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 203 PM MDT SAT JUN 30 2012 DO NOT SEE MUCH CHANGE DURING THIS PERIOD. A LARGE SPRAWLING UPPER LEVEL RIDGE WILL DOMINATE THE CONUS WEATHER EAST OF THE ROCKIES. THE LOCAL FORECAST AREA WILL BE CLOSE ENOUGH TO THE WESTERN FRINGE OF THE ANTICYCLONIC CIRCULATION TO OPEN THE DOOR FOR SHORTWAVE TROUGHS MOVING ACROSS THE ROCKIES AND ALMOST DAILY CHANCES FOR THUNDERSTORMS...BEST CHANCES BEING IN EASTERN COLORADO...IN THE LATE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY BE IN THE 100-105 RANGE WITH LOW TEMPERATURES IN THE UPPER 60S TO MIDDLE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 510 PM MDT SAT JUN 30 2012 VFR CONDITIONS ARE FORECAST FOR THE 0Z TAFS. THUNDERSTORMS CURRENTLY OVER THE TAF SITES SHOULD MOVE EAST OF THE SITES BY 0Z. AFTER THAT HAVE VCTS THROUGH THE EVENING INTO THE OVERNIGHT HOURS. DID NOT INSERT A TEMPO GROUP FOR TS DURING THE EVENING SINCE STORMS WILL LIKELY BE TOO SPOTTY TO TIME IN TO EITHER SITE. WILL MONITOR THROUGH THE EVENING INCASE A TEMPO GROUP IS NEEDED. IF STORMS DO MOVE OVER THE SITES WINDS MAY GUST UP TO 35KTS OR SO. DURING THE OVERNIGHT HOURS THE INSTABILITY AND LIFT BEGIN TO WANE BRINGING STORM ACTIVITY TO AN END. SUNDAY AFTERNOON THUNDERSTORMS MAY AGAIN DEVELOP ACROSS THE TRI-STATE AREA. WILL HOLD OFF INSERTING ANY MENTION WITH THESE TAFS DUE TO THE ISOLATED NATURE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DR LONG TERM...024 AVIATION...JTL
Hazardous weather outlook, Jun 30, 11:15 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SAT JUN 30 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT SAT JUN 30 2012 /1115 AM CDT SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE TRI STATE AREA...WITH THE BEST CHANCE NORTH OF INTERSTATE 70. DAMAGING WIND GUSTS...LARGE HAIL AND FIRES DUE TO LIGHTNING STRIKES WILL BE THE PRIMARY THREAT. ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER TODAY THAN THE PAST SEVERAL DAYS...HIGH TEMPERATURES WILL BE AROUND 100 DEGREES ACROSS MUCH OF THE AREA. TAKE EXTRA PRECAUTIONS IF WORKING OUTDOORS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY...MAINLY WEST OF THE KANSAS AND COLORADO STATE LINE. DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JRM/DR
In the hours before
Special weather statement, Jun 30, 6:22 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SAT JUN 30 2012
KSZ002-302345-
RAWLINS-
622 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARDSLEY...MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3990 10123 3965 10095 3956 10122 3957 10123
3978 10141 3980 10141
TIME...MOT...LOC 2322Z 324DEG 16KT 3977 10126
THEDELocal storm report, Jun 30, 7:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
643 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 3 N COLBY 39.43N 101.05W
06/30/2012 M62 MPH THOMAS KS AWOS
&&
PMURRAYSpecial weather statement, Jun 30, 7:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT SAT JUN 30 2012
KSZ015-029-010130-
GOVE-SHERIDAN-
755 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRINNELL...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND FREQUENT LIGHTNING
WHICH MAY PRODUCE SPOT FIRES ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3902 10043 3898 10077 3913 10081 3913 10073
3919 10072 3924 10050
TIME...MOT...LOC 0055Z 256DEG 7KT 3909 10068
THEDELocal storm report, Jun 30, 8:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST GEM 39.43N 100.90W
06/30/2012 E70 MPH THOMAS KS TRAINED SPOTTER
ESTIMATED THE WINDS HAVE NOW CALMED TO 45 MPH.
&&
LUNDQUISTLocal storm report, Jun 30, 8:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 N COLBY 39.56N 101.05W
06/30/2012 E0.75 INCH THOMAS KS PUBLIC
MOSTLY DIME-SIZED HAIL.
&&
PMURRAYLocal storm report, Jun 30, 8:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 13 N COLBY 39.58N 101.06W
06/30/2012 E0.50 INCH RAWLINS KS PUBLIC
PEA TO DIME SIZED HAIL COVERING HWY 25. RELAYED BY
EMERGENCY MANAGER.
&&
PMURRAYThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:33 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 57 min |
| Jun 30, 7:55 PM CDT | Special Weather Statement | GLD | Gove | 35 min |
| Jun 30, 9:25 PM CDT | Special Weather Statement | GLD | Graham | 35 min |
| Jul 1, 12:03 AM CDT | Special Weather Statement | GLD | Decatur, Gove, Graham, Norton, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.